Funnel Cloud, Harris
- When
- June 18, 6:15 PM CST
- Where
- Harris County, Spring
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
Two funnel clouds sighted.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 18, 1:30 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 230 PM CDT SAT JUN 18 2005 .DISCUSSION... 500 MB RIDGE IS EXPECTED TO EXPAND DOMINATE THE CENTRAL PORTION OF THE COUNTRY FOR THE NEXT 3-4 DAYS. AN APPROACHING TROUGH OFF THE PACIFIC COAST WILL PUSH EAST AND HELP FLATTEN THE RIDGE AS ANOTHER TROUGH OFF THE EAST COAST EXITS THE COUNTRY. THIS WILL ALLOW AN INVERTED TROUGH OF LOW PRESSURE TO PUSH WESTWARD TOWARD THE TEXAS COAST. IF THE RIDGE REMAINS STRONG...THE TROUGH WILL PUSH WELL SOUTH OF THE REGION. CURRENT THINKING IS THAT THE MOISTURE WILL GET PULLED WESTWARD WITH PWS OF 1.8-1.9 INCHES APPROACHING THE COAST. A DEEP EASTERLY FLOW WILL DEVELOP AND LOOKS LIKE HIGHER RAIN CHANCES ARE IN ORDER FOR THE END OF THE WEEK. OTHER GLOBAL MODELS ARE NOT AS BULLISH WITH RAIN CHANCES. SE TX WILL LIE ON THE RIGHT SIDE OF THE INVERTED TROUGH AND THE AREA SHOULD SEE AN INCREASE IN DIURNAL SHOWERS AND THUNDERSTORMS THROUGH NEXT WEEKEND. WITH THE EXPANDING RIDGE...HAVE MAINTAINED TEMPS IN THE MID 90S. BOTH THE ETA AND GFS SHOW SATURATION AROUND 5000 FT SUNDAY AND AGAIN MONDAY...SO DESPITE BUILDING HEIGHTS...THINK CLOUDS MAY RETARD HEATING JUST A BIT. HIGH PRESSURE BUILDING INTO NE TEX ON SUNDAY WILL ALLOW SOME LOW LEVEL DRY AIR INTO THE REGION. OVERNIGHT LOWS WILL BE A FEW DEGREES COOLER THROUGH TUESDAY MORNING. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 96 72 97 73 / 0 0 0 0 0 HOUSTON (IAH) 75 95 72 95 73 / 0 0 0 10 0 GALVESTON (GLS) 80 90 80 91 79 / 0 0 0 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT SAT JUN 18 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 191100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT SAT JUN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME..
The Houston radar (KHGX), 52 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
1 funnel cloud. Local standard time, as filed.
Two funnel clouds sighted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452097.